MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LARGE BORE CATHETE; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL LARGE BORE CATHETE; CATHETER, PERCUTANEOUS
Catalog Number IC71132CA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Section a1.Patient identifier: (b)(6) the device has been reported as unavailable and will not be returned for analysis.A manufacturing record evaluation was performed for the finished device 31041012 number, and no non-conformances related to the malfunction were identified.Arterial occlusion is a known potential complication associated with the use of the embovac study device and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issues related to the device, as it performed as intended.The principal investigator assessed the event of ¿right m1 occlusion¿ as unrelated to the study device and procedure; however, the clinical event committee (cec) adjudication deemed the event as ¿possibly related¿ to the study device and study procedure; therefore, the correlating relationship between event to the used embovac catheter as a contributing factor cannot be ruled out.Additionally, the event was assessed as a serious adverse event, which required surgical intervention.Based on the assessment of the clinical event committee (cec), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 18-apr-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (b)(6), an 84-year-old male (subject (b)(6)) with a medical history of atrial fibrillation, diabetes, hyperlipidemia, & hypertension, presented with an unwitnessed non-wake-up stroke.The last time seen well was on (b)(6) 2023 at 22:00.Symptoms were first observed on (b)(6) 2023, time unknown.The patient was then presented to the treating hospital on (b)(6) 2023 at 12:53, where mri imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered at the time of the stroke presentation.The suspected origin of the embolism was ¿cardioembolic.¿ the patient¿s baseline nihss score was 15 and the modified rankin scale (mrs) score was ¿0 - no symptoms.¿ on (b)(6) 2023, the patient underwent an endovascular mechanical thrombectomy using an embovac ic 71, 132 cm, ce, asp.Ind.(ic71132ca/(b)(6)) for an occlusion at the m1 segment of the right middle cerebral artery (mca).The pre-pass mtici score was 0.The first pass was made using the embovac device, which resulted in a mtici score of 3, with clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.A 0.021 trevo microcatheter, and a 8 optimo balloon guide catheter were also used.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss assessment score was 11.On (b)(6) 2023, the patient experienced the event of ¿right m1 reocclusion,¿ which was reported to the site and sponsor on (b)(6) 2023.The principal investigator (pi) assessed this event as serious and severe, as it may result in a serious deterioration of health, and as unrelated to the embotrap iii study device (not used), unrelated to the embovac large bore catheter, and unrelated to the primary surgical procedure.The event required an endovascular intervention of and ¿clot retrieval.¿ the outcome is recorded as ¿recovered/resolved,¿ with an end date of (b)(6) 2023.On (b)(6) 2023, the patient was discharged to another hospital, with an nihss score of 9 and an mrs score of ¿4 - moderately severe disability.Unable to walk without assistance and unable to attend to his own bodily needs without assistance.¿ additional/modified information was received on 18-apr-2025.Summary: on 18-apr-2025, a clinical event committee (cec) adjudication for the adverse event of ¿right m1 reocclusion¿ was received.The relationship of the event to the embovac large bore catheter and study procedure was assessed as ¿possibly related.¿.

Brand Name
LARGE BORE CATHETE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21928921
Report Number3008114965-2025-00368
Device Sequence Number21018386
Product Code DQY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)240831(10)31041012
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberIC71132CA
Device Lot Number31041012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.021 TREVO MICROCATHETER; 8 OPTIMO BALLOON GUIDE CATHETER; UNSPECIFIED GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceAsian